Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Lung infection, fever, night swelling, low WBC, RBC after chemotherapy for chronic lymphocytic leukemia. No improvement with antibiotics, colstim injection. What is the reason?

My mother is a patient of Chronic Lymphocytic lukemia.After her 5th cycle of Chemotherapy which is Bendamustine & Retuximab regimn she is suffering from fever & lungs infection.As the oral antibiotics were not working doctor advised her to get admitted in hospital.As the WBC & RBC were low,she was given 20 colstim injection & 2 packed cells.Now she is still in the hospital & she is suffering from night swelling.Can u please tell me the reason of this??
Asked On : Mon, 4 Jun 2012
Answers:  1 Views:  112
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Oncologist 's  Response
Bendamustine is notorious in causing bone marrow supression and low counts. low counts in turn make her prone to infections. her present state is due to infectious complications. Since bendamustine and rituximab is now an approved therapy for CLL, patients are given this treatment and risk of infection is always present when the counts drop. treatment for this present condition is with appropriate antibiotics and other supportive medication. Colstim helps in hastening blood counts by one or two days but understand that colstim doesnt do miracles. counts need to improve on their own. her condition would be reverted to normal only after improvement in blood counts. She needs to be supported with antibiotics till then
Answered: Mon, 23 Dec 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor